What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 1, 2:16 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 1, 2:16 PM CST, 29 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
316 PM CDT Wed Jun 1 2022
...New Long Term...
.SHORT TERM... /Issued 135 PM CDT Wed Jun 1 2022/
/Through Thursday/
Streamer showers set up this morning across Central Texas as a
result of ample low level moisture and a localized area of
convergence in place in response to the complex of thunderstorms
across Oklahoma this morning. This activity has decreased in
coverage some, along with a recent slight uptick in intensity,
and will likely continue across Central Texas for the next few
hours. Simultaneously, an enhanced area of moisture convergence,
also resultant from an outflow with the earlier convection across
Oklahoma, is currently positioned generally in a line from Young
County to Hopkins County. The latest guidance has recently
shifted, now developing thunderstorms off of this boundary, now
through the next 1-2 hours. Given the trends, low PoPs (20-30%)
have been included for the rest of the afternoon. Overall,
isolated showers and storms will be possible generally north of
I-20 and east of I-35.
An upper level shortwave moving through the Great Plains will
bring increased chances for showers and storms later tonight
through tomorrow with the weak cold front currently draped across
Oklahoma. The quasi-stationary front will get another push
southward into the region this evening, with the true front likely
approaching the Red River around 00Z (7 PM) and before gradually
shifting south overnight.
This evening, a few isolated storms may also develop ahead of the
front, which would pose a larger threat for hail and gusty winds
if they are able to develop. While instability will not be lacking
by any means (MLCAPE values greater than 2000 J/kg), overall shear
parameters are not supportive of supercell organization. Multi-
cellular clusters of thunderstorms are expected to impact North &
Central Texas, however a weaker LLJ tonight will likely inhibit
widespread severe weather across the area, especially when combined
with the lackluster lift in the upper levels. Nonetheless, there
is a threat for severe weather tonight and into tomorrow morning.
Damaging wind gusts will be the primary hazard with any stronger
storm, with a threat for severe hail as well. A deep, warm cloud
layer and plenty of available moisture may promote instances of
heavy rain and flooding, especially along areas west of I-35 and
north of I-20. This region is where the better axis of moisture
convergence should align with decent mid-level lapse rates around
8.0 C/km. Any minor flooding issues would largely be limited to
areas where training thunderstorms were to develop, if any.
Showers and storms will gradually shift southeast overnight and
expand in coverage as the boundary extends further into East and
Central Texas. This activity will be ongoing across some of the
around daybreak and rush hour tomorrow, before tapering off in
coverage along the weak front throughout the afternoon. Highs
tomorrow will be cooler thanks to the front, with those in North
Texas reaching the upper 70s/low 80s and Central Texas areas
reaching the mid to upper 80s.
Gordon
&&
.LONG TERM... /NEW/
/Moving Into The Weekend & Early Next Week/
The cold front discussed in the short term discussion above will
push south toward, or briefly through the I-10 corridor between
San Antonio and Houston as we move through the end of the week.
Meanwhile, a strong mid level shortwave will move southeast
across the area during prime heating and could draw the old
frontal boundary north into western Central Texas during prime
daytime heating Friday afternoon. The combination of these forcing
mechanisms and insolation, along with some upslope component to
the low level flow may aide in storm re-development. A few strong
storms with hail and/or gusty winds will be possible. Considering
the time of year, even a brief severe storm with quarter size
hail and damaging winds can't be completely ruled out. Convection
would likely dissipate quickly Friday evening with the loss of
strong late day insolation and large-scale subsidence in wake of
the first departing mid level impulse. Confidence on location of
the old front and actual location, timing, and storm coverage is
not high and CAMs tend to struggle in these scenarios with so many
variables in play. The positive thing is some will get some much
needed rainfall, as well as cloud cover and storms helping to keep
high temperatures at or below normal.
The weekend rain chance prospects likely are evening murkier and
less as several mid level impulses arrive within the near zonal,
WNW flow atop a highly dampened shortwave ridge. Placing and
timing of convective rain chances in these regimes can be quite
difficult. Considering all the mesoscale variables in play and
uncertainty regarding the strength of the elevated mixed
layer(EML) or capping inversion and thermodynamic environment
aloft can challenge even the most seasoned mesoscale forecaster.
The one certainty, however, will be a gradual warming of high
temperatures with the increasing and gusty southerly surface winds
and more abundant sunshine associated with a slightly amplifying
shortwave ridge. Another cold front will likely drop south across
the central High Plains into the Mid Mississippi Valley by early
next week, before stalling as it loses large-scale support aloft
as it approaches the shortwave upper ridge over Texas and the
western Gulf of Mexico early next week. Highs will warm well into
the 90s across the area with a few drier and more stable locales
across Central TX into the Big Country likely seeing highs soaring
back to between 100 and 105 degrees both Monday/Tuesday
afternoons. Rain chances will remain well north of the area near
the stalled cold front, however we may have to watch for any
nocturnal MCSs moving south-southeast across OK each night that
could produce low chances for weakening convection each early
morning.
05/Marty
&&
.AVIATION... /Issued 135 PM CDT Wed Jun 1 2022/
/18Z TAFS/
CONCERNS... VCTS/TSRA impacting all terminals along with a wind
shift arriving overnight/Thursday morning and low-end MVFR
following.
Showers that impacted the ACT terminal earlier this morning have
decreased in coverage and shifted eastward. Isolated showers will
continue to be possible this afternoon ahead of the main system
arriving tonight. SSE winds 10 kts or less will continue the rest
of the afternoon with scattered low and mid level clouds.
VCTS/TSRA to begin impacting DFW terminals around ~08-09Z. The
main window for thunderstorms is currently expected 09-12Z through
the metroplex with gusty winds, frequent lightning, and hail all
possible hazards impacting airports. A northerly wind shift with a
slight uptick in wind speeds will arrive with the clusters of
thunderstorms with 15G25KT expected. For ACT, timing shifts to
VCTS around 09Z, with TSRA 10-13Z.
Low end MVFR cigs and some visibility restrictions are anticipated
behind the main activity, with north winds decreasing to less than
10 kts. Cigs will continue through midday before lifting/scattering
around 18Z.
Gordon
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 69 81 68 85 70 / 60 70 10 20 10
Waco 71 85 69 87 70 / 50 50 20 20 5
Paris 68 80 65 82 65 / 70 70 5 20 10
Denton 67 80 65 83 68 / 70 60 10 20 20
McKinney 67 79 66 84 67 / 70 70 10 20 10
Dallas 69 81 69 86 71 / 60 70 10 20 10
Terrell 69 82 67 86 68 / 60 70 10 20 10
Corsicana 71 85 68 86 69 / 60 60 20 20 5
Temple 72 87 69 88 70 / 40 40 20 20 5
Mineral Wells 66 79 65 82 67 / 60 40 10 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jun 1, 2:07 PM CST, 38 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
307 PM CDT Wed Jun 1 2022
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-021345-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
307 PM CDT Wed Jun 1 2022
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...This Afternoon and Tonight.
Widely scattered storms are possible across much of the region
this afternoon. Stronger storms will be capable of producing small
hail and very gusty outflow winds.
Thunderstorm chances will increase across primarily North Texas
later this evening and through the overnight hours. A few storms may
become severe with damaging winds, hail up to quarter size, and
heavy rainfall that could result in instances of minor flooding.
Storms should be weakening as they enter Central Texas during the
pre-dawn hours, however a brief strong or severe storm will be
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Showers and storms will likely be ongoing across a portion of the
area near daybreak Thursday, and will be capable of producing gusty
winds and frequent lightning. Storm chances will gradually exit to
the southeast Thursday. On and off thunderstorm chances continue
through Saturday night. Severe weather is not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 1, 1:01 PM CST, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
201 PM CDT Wed Jun 1 2022
TXZ102-011930-
Wise TX-
201 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northeastern Wise
County through 230 PM CDT...
At 201 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving southeast at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur and New Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3333 9739 3316 9739 3311 9750 3325 9771
3344 9756 3343 9755
TIME...MOT...LOC 1901Z 303DEG 7KT 3329 9759
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
79Special weather statement, Jun 1, 1:22 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
222 PM CDT Wed Jun 1 2022
TXZ102-011945-
Wise TX-
222 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northeastern Wise
County through 245 PM CDT...
At 221 PM CDT, Doppler radar was tracking a strong thunderstorm near
Decatur, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Decatur and New Fairview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3340 9747 3332 9739 3311 9739 3310 9740
3314 9761 3331 9764
TIME...MOT...LOC 1921Z 304DEG 15KT 3323 9751
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
79Special weather statement, Jun 1, 1:29 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
229 PM CDT Wed Jun 1 2022
TXZ103-118-012000-
Denton TX-Tarrant TX-
229 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of south central Denton
and northeastern Tarrant Counties through 300 PM CDT...
At 228 PM CDT, Doppler radar was tracking a strong thunderstorm over
Trophy Club, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewisville, Flower Mound, Grapevine, Keller, Coppell, Southlake,
Colleyville, Trophy Club, Roanoke, Double Oak, Northlake,
Bartonville, Westlake and Marshall Creek.
This includes Interstate 35W between mile markers 67 and 74.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3299 9696 3299 9703 3296 9703 3292 9711
3292 9727 3303 9734 3309 9720
TIME...MOT...LOC 1928Z 335DEG 20KT 3304 9720
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Jun 1, 1:45 PM CST, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
245 PM CDT Wed Jun 1 2022
TXZ103-119-012015-
Denton TX-Dallas TX-
245 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southeastern Denton
and northwestern Dallas Counties through 315 PM CDT...
At 242 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coppell, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irving, Carrollton, Lewisville, Flower Mound, Coppell, The Colony,
Farmers Branch and Hebron.
This includes Interstate 35E between mile markers 443 and 453.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3291 9690 3288 9701 3291 9704 3298 9703
3298 9711 3303 9715 3310 9694
TIME...MOT...LOC 1942Z 161DEG 17KT 3295 9700
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
79Special weather statement, Jun 1, 2:17 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
317 PM CDT Wed Jun 1 2022
TXZ103-012045-
Denton TX-
317 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of southeastern Denton
County through 345 PM CDT...
At 316 PM CDT, Doppler radar was tracking a strong thunderstorm over
Flower Mound, moving northeast at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Carrollton, Frisco, Lewisville, Flower Mound, Coppell, The Colony,
Southlake, Highland Village, Lake Dallas, Lake Lewisville, Hickory
Creek, Hebron and Lakewood Village.
This includes Interstate 35E between mile markers 447 and 456.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3313 9687 3299 9695 3299 9715 3314 9702
TIME...MOT...LOC 2016Z 223DEG 7KT 3301 9708
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
79Special weather statement, Jun 1, 2:38 PM CST, 7 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
338 PM CDT Wed Jun 1 2022
TXZ119-012100-
Dallas TX-
338 PM CDT Wed Jun 1 2022
...A strong thunderstorm will impact portions of northwestern Dallas
County through 400 PM CDT...
At 336 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coppell, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Irving, Carrollton, Coppell and Farmers Branch.
This includes Interstate 35E between mile markers 439 and 445.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3299 9687 3289 9690 3289 9703 3298 9703
TIME...MOT...LOC 2036Z 272DEG 23KT 3293 9701
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
79